Texas, 2025

Hail and Damaging Winds in Texas, May 2, 2025

May 2, 2025 · NWS EWX · 21 events in 8 counties and zones

Thunderstorms developed along a cold front that moved into South-Central Texas from the north. The airmass in the warm sector was unstable, with strong vertical wind shear and steep mid-level lapse rates.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a cold front that moved into South-Central Texas from the north. The airmass in the warm sector was unstable, with strong vertical wind shear and steep mid-level lapse rates. This combination led to storms poducing large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 2, 2:26 PM CST, 9 minutes earlier.

Area forecast discussion, May 2, 2:26 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
326 PM CDT Fri May 2 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 215...
Issued at 315 PM CDT Fri May 2 2025

Thunderstorms have begun to form north and west of our CWA. Storms
will eventually form or move into our western areas. We have issued
Severe Thunderstorm Watch 215 for all of our counties not in Severe
Thunderstorm Watch 212. The airmass over this area is essentially the
same as the eastern areas and the surface boundaries moving in will
generate sufficient lift to produce thunderstorms. Hail up to three
inches, wind gusts up to 70 mph, a tornado or two will be possible.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 331 AM CDT Fri May 2 2025

Key Messages:

- A cold front brings a near widespread severe weather and heavy
  rain threat today into tonight.

- Level 2 to 3 of 5 severe risk for all areas with large hail and
  damaging winds the main threats, with an isolated tornado threat.

A nod of appreciation goes out to the American model, or GFS, that
never wavered on Thursday's Rio Grande complex forming and moving
east to the south side of San Antonio metro before weakening.
Yesterday's 00Z run was also in close proximity on the development
of severe storms in Burnet county. This is good to great performance
in the month of May when outflow boundaries and MCV features can
seemingly pop up out of nowhere. It also gives me reason to keeping
a bit slower on frontal timing than the ECM/CMC runs that
accelerated the front through our high population regions by 21Z.
Today's GFS and NAM look similar in frontal timing and placement of
strongest convection, and I'll be content to stick with these
solutions as a basis for messaging while the gridded data tells a
less cohesive story on storm timing.

As the front and stronger storm activity is expected to max out out
peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The
frontal push south is still respectable for early May standards, and
this surge of air could bring us more damaging wind reports than we
would see on a typical severe weather day in May. The strongest
activity should wane between midnight and 2 AM which is a slower
projection than is suggested by the ECM/CMC. The faster motion
unfortunately will impact a large amount of outdoor activities going
on in the community, so the afternoon and evening staff here will
have their hands full with area planners. As we've seen the past two
days, locally heavy downpours as much as 3 inches are possible if
two storms train over the same area. We suspect there will be a lot
more 2 to 3 inch areas for today/tonight, and we still expect about
an inch of rain for well over half the area. As usual and especially
when in drought, someone's going to get left behind, and there looks
to be at least a 20 percent of our area that could see less than 1/4
inch. Looking at the QPFs from several models, it does look like the
I-35 corridor and Hill Country areas will get their share, and some
of the lower totals might be found west of DRT and over the Coastal
Plains counties near VCT.

By dusk, the heaviest activity should be past the high population
areas, but a heavy rain and lightning threat will continue probably
through midnight. The slightly faster trend of frontal timing (that
is faster than was projected from a couple days ago) means some of
the higher rain chances of the weekend will shrink, leaving the
weekend to potentially be a dry and pleasant one with the cooler
temperatures. Those wishing to hike in the Hill Country might enjoy
high temps in the low to mid 70s.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 331 AM CDT Fri May 2 2025

Key messages:

- Fair weather on Sunday

- Rounds of showers and thunderstorms next week

High pressure ridges at the surface and aloft bring fair skies and
slightly below average temperatures for Sunday. However, this dry
spell will be brief. The ridges move off to the east on Monday
allowing moisture to return to our area from a southerly lower level
flow off the Gulf of America and a southwesterly flow aloft from the
Pacific Ocean. An upper level low drifts from near the Four Corners
region on Monday to the Central States on Wednesday and Thursday.
Mid level impulses moving through the flow aloft and heating each
day, as well as, a dryline on Tuesday and a frontal passage on
Wednesday or Thursday will generate rounds of showers and
thunderstorms much of next week. Due to uncertainty on timing and
strength of the impulses, surface features, and moisture depth have
favored the blended guidances. There is a potential for strong to
severe storms and heavy rains, at times, based on convective
parameters such as CAPE, mid level lapse rates, deep layer shear, and
PWs, however, much uncertainty on the specifics is noted for each
day. Currently, the best chances are on Tuesday. Temperatures should
be within a few degrees of average for early May. Later forecasts
will fine tune the forecast over the next several days.

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Fri May 2 2025

Thunderstorms will develop this afternoon and early evening and move
over all of the terminals. Storms will affect AUS first within the
next few hours. They will spread to San Antonio by late afternoon and
DRT early this evening. Storms could produce strong wind gusts and
hail. Low ceilings will develop late this evening or early overnight
and should lift by morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  62  81  54 /  80  70   0   0
Austin Bergstrom Intl Airport  80  61  80  51 /  80  70   0   0
New Braunfels Muni Airport     85  63  81  53 /  60  70   0   0
Burnet Muni Airport            77  59  79  52 /  80  60   0   0
Del Rio Intl Airport           86  66  85  63 /  40  70  20  10
Georgetown Muni Airport        79  60  78  51 /  80  70   0   0
Hondo Muni Airport             86  63  81  55 /  50  70   0  10
San Marcos Muni Airport        83  62  80  52 /  70  70   0   0
La Grange - Fayette Regional   83  63  81  52 /  70  70   0   0
San Antonio Intl Airport       85  64  80  57 /  60  70   0   0
Stinson Muni Airport           87  65  82  57 /  50  70   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Platt
Aviation...05

In the hours before

Special weather statement, May 2, 12:36 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
136 PM CDT Fri May 2 2025

TXZ173-021915-
Williamson TX-
136 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of central Williamson
County through 215 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Georgetown Dam, or over Georgetown, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Serenada, Bartlett, Weir,
Georgetown Dam, Jonah, and Walburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3058 9740 3058 9777 3068 9779 3080 9743
      3079 9743
TIME...MOT...LOC 1836Z 258DEG 15KT 3063 9772

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Brady
Special weather statement, May 2, 1:29 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
229 PM CDT Fri May 2 2025

TXZ173-192-022015-
Williamson TX-Travis TX-
229 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southwestern
Williamson and northwestern Travis Counties through 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 9 miles west of Cedar Park, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Rock, Cedar Park, Anderson Mill, Leander, Lago Vista, Hudson
Bend, Liberty Hill, Jonestown, Volente, Brushy Creek, Seward
Junction, and Jollyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3041 9800 3051 9809 3070 9788 3049 9760
TIME...MOT...LOC 1929Z 236DEG 15KT 3048 9798

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Brady
Special weather statement, May 2, 1:39 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
239 PM CDT Fri May 2 2025

TXZ193-194-209-022030-
Bastrop TX-Fayette TX-Lee TX-
239 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southeastern
Bastrop, south central Lee and northwestern Fayette Counties through
330 PM CDT...

At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosanky, or 8 miles southwest of Smithville, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bastrop, Smithville, Circle D-KC Estates, Rosanky, Upton, Bastrop
State Park, Hills Prairie, Togo, Alum Creek, Warda, Buescher State
Park, Kovar, West Point, Winchester, and Kirtley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 2981 9724 2992 9739 3026 9719 3003 9688
TIME...MOT...LOC 1939Z 222DEG 19KT 2993 9727

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Brady
Special weather statement, May 2, 1:59 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
259 PM CDT Fri May 2 2025

TXZ186-189-022045-
Kerr TX-Kendall TX-
259 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southeastern Kerr
and western Kendall Counties through 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Kronkosky State Natural Area, or 9 miles south of
Comfort, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boerne, Comfort, Sisterdale, Kreutzberg, Walnut Grove, Welfare,
Nelson City, Waring, and Crown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3008 9876 2984 9861 2978 9891 2985 9906
TIME...MOT...LOC 1959Z 241DEG 13KT 2984 9896

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Brady

The radar

The Austin/San Antonio radar (KEWX), 70 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

15 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Kendall

When
May 2, 2:35 PM CST
Where
Kendall County, 2.16 mi NNW of Boerne
Measured
0.88 in hail
Reported by
Public
Coordinates
29.810, -98.740

A thunderstorm produced pea to nickel size hail in Boerne.

Hail, Kendall

When
May 2, 2:46 PM CST
Where
Kendall County, 1.51 mi NNW of Boerne Sabina Arpt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.890, -98.730

A thunderstorm produced pea to quarter size hail south of Sisterdale.

Hail, Fayette

When
May 2, 3:02 PM CST
Where
Fayette County, 0.91 mi NW of La Grange
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.910, -96.880

A thunderstorm produced dime to quarter size hail in La Grange.

Hail, Comal

When
May 2, 3:33 PM CST
Where
Comal County, 2.75 mi NE of Bulverde
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
29.760, -98.440

A thunderstorm produced hail up to the size of ping pong balls in Bulverde.

Hail, Bexar

When
May 2, 3:35 PM CST
Where
Bexar County, 9.06 mi N of Sat Twin Oaks Arpt
Measured
1 in hail
Reported by
Public
Coordinates
29.700, -98.450

A thunderstorm produced quarter size hail near Timberwood Park.

Hail, Comal

When
May 2, 3:50 PM CST
Where
Comal County, 5.4 mi NNW of Bracken
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.690, -98.370

A thunderstorm produced quarter size hail northwest of Garden Ridge.

Hail, Comal

When
May 2, 3:50 PM CST
Where
Comal County, 0.69 mi N of New Braunfels
Measured
1 in hail
Reported by
Public
Coordinates
29.710, -98.130

A thunderstorm produced quarter size hail in New Braunfels.

Hail, Comal

When
May 2, 3:51 PM CST
Where
Comal County, 5.56 mi N of Bracken
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
29.700, -98.340

A thunderstorm produced dime to quarter size hail near Natural Bridge Caverns.

Thunderstorm Wind, Comal

When
May 2, 4:01 PM CST
Where
Comal County, 1.51 mi SSW of Dittlinger
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.650, -98.190

A thunderstorm produced wind gusts estimated at 65 mph at Engel Rd. and I-35 southwest of New Braunfels.

Hail, Guadalupe

When
May 2, 4:15 PM CST
Where
Guadalupe County, 0.6 mi E of Marlone
Measured
1.5 in hail
Reported by
Public
Coordinates
29.570, -98.140

A thunderstorm produced ping pong ball size hail along FM 78 in Marion.

Hail, Guadalupe

When
May 2, 4:15 PM CST
Where
Guadalupe County, 1.39 mi WNW of Schumansville
Measured
1.5 in hail
Reported by
Public
Coordinates
29.660, -98.100

A thunderstorm produced ping pong ball size hail near Lake Dunlap.

Thunderstorm Wind, Guadalupe

When
May 2, 4:17 PM CST
Where
Guadalupe County, 0.69 mi N of Clear Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
29.680, -98.070

A thunderstorm produced wind gusts estimated at 60 mph that knocked down some 2.5-3 inch diameter tree limbs near Lake Dunlap.

Thunderstorm Wind, Guadalupe

When
May 2, 4:38 PM CST
Where
Guadalupe County, 2.27 mi SE of Seguin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.550, -97.940

A thunderstorm produced wind gusts estimated at 60 mph that blew down a fence in Seguin.

Thunderstorm Wind, Guadalupe

When
May 2, 4:38 PM CST
Where
Guadalupe County, 0.92 mi NE of Seguin
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
29.580, -97.960

A thunderstorm produced wind gusts estimated at 70 mph that snapped a large tree at its trunk and knocked down power lines in northern Seguin.

Hail, Guadalupe

When
May 2, 4:42 PM CST
Where
Guadalupe County, 2.27 mi SE of Seguin
Measured
1 in hail
Reported by
Public
Coordinates
29.550, -97.940

A thunderstorm produced quarter size hail in Seguin.

Thunderstorm Wind, Guadalupe

When
May 2, 4:55 PM CST
Where
Guadalupe County, 3.61 mi W of Behring Store
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
29.570, -97.910

A thunderstorm produced wind gusts measured at 55 kts by the AWOS at Randolph AFB Auxiliary Field in Seguin.

Thunderstorm Wind, Val Verde

When
May 2, 5:15 PM CST
Where
Val Verde County, 6.74 mi ESE of Langtry
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.800, -101.460

A thunderstorm produced wind gusts estimated at 65 mph that blew a semi-trailer truck onto the shoulder of US 90 east of Langtry.

Hail, Guadalupe

When
May 2, 6:07 PM CST
Where
Guadalupe County, 1.2 mi E of Cibolo Kardys Arpt
Measured
1 in hail
Reported by
Public
Coordinates
29.570, -98.230

A thunderstorm produced quarter size hail in Cibolo.

Hail, Kinney

When
May 2, 6:26 PM CST
Where
Kinney County, 8.98 mi N of Brackettville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
29.450, -100.420

A thunderstorm produced ping pong ball size hail in Alamo Village.

Hail, Kinney

When
May 2, 6:26 PM CST
Where
Kinney County, 9.67 mi N of Brackettville
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
29.460, -100.420

A thunderstorm produced two inch diameter hail in Alamo Village.

Hail, Uvalde

When
May 2, 7:50 PM CST
Where
Uvalde County, 0.92 mi SE of Uvalde
Measured
1 in hail
Reported by
Public
Coordinates
29.210, -99.790

A thunderstorm produced nickel to quarter size hail in Uvalde.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264200, 1264201, 1264202, 1264203, 1264204, 1264210, 1264211, 1264212, 1264213, 1264214, 1264215, 1264216, 1264217, 1264219, 1264220, 1264230, 1264233, 1264234, 1264235, 1264236, 1264237.